Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

MRI brain revealed coalescing granulomata. Diagnosed with neurocystocircosis. Prescribed levitricetam. Right diagnosis?

My mri of brain revealed coalescing granulomata measuring 8 x 4 mm are seen abutting the cuneus on the right side which appears hyper intense in long try images with hyper intense intramural modules and minimal perilesional oedema in flair images, lesions appear hypointense in short try images and do not show enhancement in set 1 gd images. My neurologist and radiologist diagnosed likely neurocysticircosis in degenerative stage and prescribed levitricetam tab 500mg nd and tab folic acid 5 mg od . Please suggest that has it been diagnosed correctly or should I go in for a second opinion.
Asked On : Tue, 29 Jan 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist 's  Response
Hi, welcome to HCM.
From the description it looks like a granuloma. However it is difficult to say whether it is neurocysticercosis or tuberculoma without actual examination of scan or images.
Depending on your symptoms like only convulsions are there then it is mostly correct diagnosis. If you are having cough then you need second opinion on scan. You can upload images on premium question facility for detail diagnosis.
Hope I have answered your query.

Answered: Tue, 29 Jan 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear...
Neurocysticercosis is one of the commonest cause of Granulomata in brain.
Levetiracetam is an anti epileptic agent which takes care of any abnormal activity in the affected area of the brain which may cause convulsions.
Folic acid takes care of any neuronal damage in brain
So...the medicines prescribed by your doctor is correct....please continue them as advised.
Though there are few side effects like nausea, drowsiness, etc. they are well tolerated
And after the completion of the course of medication, you will be fine.
Wishing you a good health
Thanks & take care.
Answered: Tue, 29 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor